MAC antibiotics and side effects
Hello. My name is Renee and I live in Australia with my husband who was diagnosed with MAC in Sept 2014. At the same time he was also diagnosed with Hodgkins Lymphoma, COPD and hereditary emphysema. He also has adrenal failure we’re told from the chemo. He is currently in hospital on a iv antibiotic drip of tigecyline and oral antibiotics. My question for those of you that have taken rifubutin and moxifloxcin. How long did your side effects last? Did they ever diminish or completely go away? One of the reasons he is in hospital is due to the severeness of his side effects. Constant headache, muscle aches, body temp regulation and shortness of breath. He has been on the tablets now for a 4 weeks. Thank you!!
Interested in more discussions like this? Go to the MAC & Bronchiectasis Support Group.
Hi! I feel your pain! Anything on those 3 inch Advantix for close to a month now three times week. I have diarrhea, overwhelming fatigue, and now blistering and feeling in my hands. I believe diarrhoea has gotten much better, but it seems every time I look at myself a new symptom pops up !
Taking the 3 antibiotics prescribed for MAC three times a week! I’m reduced to Jell-O on those three days, I’m so weak have diarrhea, and extremely fatigued. Anyone else have the symptoms.? I’ve been on these meds for about a month now. Thanks
Hello Fran. I just posted today…..I am new to the group so I can’t help too much….I just started the same regiment My doc had me start the first drug last week by itself…..Today I added the ethambutol today…..Watching and waiting…..Don’t feel like I have any symptoms yet……I have a feeling it will come….
Hope you are feeling better by now…..I see this post was from April…..
I think I am doing this right……
I just started yesterday with daily Rifampin, Azithromycin and Ethambutol meds and started peeing orange immediately and now, day 2, a low grade but persistent headache. Will have to see how things develop.
I’m so sorry to hear about the bad affects of the meds. My husband is also taking the three drugs, and he, too, has bad affects. He complains of diarrhea, additional night sweats, fatigue, and also chest pains. I’ve read other posts that say these will get better over time. I hope so.
Self taught I am unable to respond to Mayo Connect members. It will saythe Server will not open because there are to many reconnects … I will ask my Family tonight to help me with this. Explains my absence in responding to members who write me.So sorry,Judy@DavisEyes
I’ve been on three meds for 4 months now and have discovered what helps with the nausea is spacing the drugs out with an hour in between. For the weakness and fatigue, I don’t push myself when it hits, nap when I can, and take advantage of the times I feel good to get things done. For me, the side effects have waned somewhat over time, and it’s tolerable. My main concern, since I take ethambutol, is ocular toxicity. It’s really important to get tested regularly. If you have any visual changes, you should see an eye specialist within 2 weeks.
I take MAI antibiotics 3 x week Mon, Wed & Thurs for 5 weeks & have diarrhea on all 3 days! Essentially I’m locked into my apt/bathroom those 3 days! Anyone else have this problem & if so, how long does it last?
I’m also on triple antibiotics 3 x/ week and had diarrhea for the first couple of months but that has cleared up now, as has the fatigue. Have been on this regime for 4 months and no longer have side effects that stop me in my tracks. Hope this proves to be true for you too.
Thank u so much for sharing that….Makes me feel so relieved!